MAUDE Adverse Event Report: STRYKER INSTRUMENTS-A DIVISION OF STRYKER CORP SAFEDGE SAFEDGE 2108 SAGITTAL BLADE STERNUM REVISION; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL

STRYKER INSTRUMENTS-A DIVISION OF STRYKER CORP SAFEDGE SAFEDGE 2108 SAGITTAL BLADE STERNUM REVISION; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Catalog Number 2108125000
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Myocardial Infarction (1969)
Date of Event 02/27/2024
Type of Reportable Event Death
Event or Problem Description
It was reported that during "opening of the sternum, intraoperatively, it was reported that the saw had failed, which caused myocardial injury".Further details provided stated that this was an elective procedure for atrioventricular septum correction.The blade being used was not reported to have malfunctioned.It was further reported that during the incision in the sternum, the saw went beyond the bone limits and reached structures of the myocardial muscles.The patient died following this procedure.
 
Additional Manufacturer Narrative
H6: the quality investigation is complete.H3 other text : device not returned.

Brand Name
SAFEDGE SAFEDGE 2108 SAGITTAL BLADE STERNUM REVISION
Common Device Name
BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Manufacturer (Section D)
STRYKER INSTRUMENTS-A DIVISION OF STRYKER CORP
1941 stryker way
portage MI 49002
Manufacturer (Section G)
STRYKER INSTRUMENTS-IRELAND
instruments division
carrigtwohill bus. & tech park
carrigtwohill NA
EI   NA
Manufacturer Contact
colette chung
instruments division
carrigtwohill bus. & tech park
carrigtwohill NA
EI   NA
214532900
MDR Report Key18967201
Report Number3015967359-2024-00551
Device Sequence Number6807381
Product Code GFA
UDI-Device Identifier04546540042088
UDI-Public04546540042088
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number2108125000
Device Lot Number23137017
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/01/2024
Initial Report FDA Received Date03/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
7208000000 SYSTEM 7 SAGITTAL SAW; 7215000000 STRYKER SMARTLIFE BATTERY PACK, LARGE
Outcome Attributed to Adverse Event Death;
Patient SexUnknown
Patient Weight10 KG